I had a strong reaction , high fever and malaise, after my...

Question: 

I had a strong reaction , high fever and malaise, after my first Shingrix so will I have a strong reaction to the second? Also if I have the second early September, when is it safe to get the flu shot? THANK YOU!

Answer: 

The Shingrix® vaccine is very safe. Common side effects to the vaccine include headache as well as soreness, redness and swelling where the vaccine was given. Other reactions that may occur after getting Shingrix® include fever, muscle soreness, fatigue, shivering, nausea, vomiting and diarrhea. It is possible you may have a reaction to the second dose as well but it should only last two to three days. Acetaminophen (e.g. Tylenol®) or ibuprofen* (e.g. Advil®) can be given for fever or soreness. There is no problem getting a flu shot afterwards. No particular interval is recommended. Please consult your immunization provider for further info.

ImmunizeBC Nurse

Date last updated: 
Saturday, Aug 01, 2020